Northumbria Police warning over 'mistaken ecstasy' drug
- 31 December 2013
- From the section Tyne & Wear
People are being warned about the dangers of taking a highly toxic drug which they might mistake for ecstasy after a man was left seriously ill.
Nine people were taken to hospital on Monday from a house in Jesmond, Newcastle, after taking bright blue tablets, Northumbria Police said.
One man in his 20s suffered serious side effects and is still in hospital.
Police said tests found the tablets contained PMA, which they described as more dangerous than ecstasy.
The tablets were about the size of paracetamol and had a cross on them, they said.
Another man was released from hospital after treatment. The remaining people were also released after being examined and arrested on suspicion of supplying a controlled drug and later released on bail.
Det Ch Insp Ged Noble, of Northumbria Police, said: "If anyone thinks they have taken this drug they should seek immediate medical attention."